MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM - REVISION TAPER - NITRIDED CEMENTLESS; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM - REVISION TAPER - NITRIDED CEMENTLESS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item number 00223200418 item name cable cerclage cable withcrimp 1.8 mm dia.635 mm length lot # 63330780.Item number unk shell item name unk shell lot #unk.Item number unk liner item name unk liner lot #unk.Item number 00999601735 item name femoral body -revision - nitrided -porous cementless12/14 neck taperstandard 40 mm neckoffset lot #u 63267124.Item number 00801802801 item name femoral head sterile product do not resterilize 12/14 taper lot # 62778820.Report source: (b)(6).The device will not be returned for analysis it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent total hip arthroplasty.Subsequently, patient underwent a revision procedure 4 years post implantation due to implant breakage and infection.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of sterile certifications has confirmed that it is unlikely the device caused any patient infection.Radiographs were provided and reviewed by a health care professional.Review identified the stem had fractured.Significant findings include good distal fixation, unable to determine what lead to stem fracture, stem in neutral position with adequate support.Dhr was reviewed and no discrepancies were found.The identified zimmer biomet devices were implanted with competitor devices and compatibility has not been confirmed.It is unknown if the off-label usage may have caused or contributed to the reported event.A definitive root cause cannot be determined.A summary of the investigation has been sent to the customer.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL STEM - REVISION TAPER - NITRIDED CEMENTLESS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12865333
Report Number0001822565-2021-03318
Device Sequence Number11106973
Product Code JDI
UDI-Device Identifier00889024160767
UDI-Public(01)00889024160767(17)251130(10)63207181
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number00998201513
Device Lot Number63207181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale